Thunderstorm Wind, Williams
- When
- August 1, 4:00 PM EST
- Where
- Williams County, Montpelier
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.583, -84.600
Trees and power lines down.
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 1, 1:40 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 140 PM EST FRI AUG 1 2003 FIRST AREA OF STORMS EXITING TO THE NE INTO SE MI WITH NEXT LINE DEVELOPING WEST OF CHICAGO. FRONT IS STILL BACK INTO NW IL AS MODELS GRADUALLY MOVE SFC LOW OVER LAKES EAST AND FRONT SLIDES THROUGH REGION. WHILE SOME TIMING DIFFERENCES WITH SHORTWAVES AND USUAL CONVECTIVE FEEDBACK PROBLEMS MODELS IN OVERALL AGREEMENT IN SLOWLY ROTATING CLOSED LOW ACROSS LAKES THROUGH WEEKEND. WILL GO LIKELY POPS TONIGHT AND KEEP CHC THROUGH MONDAY. MUCH OF ACTIVITY MAY BE DIURNAL SUNDAY AND MONDAY BUT SHORTWAVES ROTATING THROUGH WILL KEEP SHOWERS AND THUNDERSTORMS POSSIBLE ABOUT ANYTIME. NOT MUCH CHANGE TO PREVIOUS TEMPERATURES AND IN LINE WITH MODEL MOS. NO CHANGES NECESSARY TO EXTENDED FORECAST. STACKED LOW IN THE VICINITY OF THE LAKES TUE-WED...THEN OPENS UP INTO A TROF FROM THE ST LAWRENCE SEAWAY INTO THE OHIO VALLEY THURSDAY...AND GRUDGINGLY MOVES OFF TO THE EAST FRIDAY. SHOWERS AND A FEW STORMS STILL POSSIBLE TUE-WED...PARTICULARLY NORTHEAST...WITH TEMPS NEAR OR SLIGHTLY BELOW NORMAL. AVIATION DISCUSSION FOR 18Z... THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON AS SHORTWAVES INTERACT WITH MOISTURE AND UNSTABLE ATMOSPHERE. FOG EXPECTED AROUND DAWN GIVEN LIGHT WINDS...THIS AFTERNOONS RAINFALL...AND POSSIBLY SOME BREAKS IN THE CLOUDS. 12 .IWX... IN...NONE. MI...NONE. OH...NONE. RES/12
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 AM EST FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY WITH A FEW OF THE STORMS BECOMING SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. THE PRIMARY TIME FRAME FOR POTENTIALLY SEVERE STORMS IS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. WHILE THE ENTIRE AREA MAY EXPERIENCE SEVERE STORMS...THE GREATEST CHANCE IS WEST OF A BENTON HARBOR MICHIGAN TO SOUTH BEND TO MARION INDIANA LINE WHERE THE INSTABILITY WILL BE GREATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON SATURDAY. ADDITIONAL STORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. IT IS NOT YET KNOWN WHETHER ANY OF THE STORMS FROM SUNDAY THROUGH WEDNESDAY WILL BE SEVERE OR NOT. THESE STORMS ARE POSSIBLE BECAUSE OF A SLOW MOVING LOW PRESSURE CENTER THAT WILL BE AROUND THE REGION INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0317 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM 3 SW HILLSDALE MI 0.88 IN HAIL
08/01/03 HILLSDALE
0255 PM 4 N BRONSON MI 2.75 IN HAIL
08/01/03 BRANCH GOLFBALL TO BASEBALL SIZE
HAIL REPORTED BY COUNTY
DISPATCH.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0322 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 4 SW COLDWATER MI 1.75 IN HAIL
08/01/03 BRANCH DIME TO GOLFBALL SIZED
HAIL REPORTED.
0320 PM ST. JOE IN 0.75 IN HAIL
08/01/03 DE KALB
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0327 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 2 N COLDWATER MI 0.75 IN HAIL
08/01/03 BRANCH
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0334 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0329 PM 4 N NORTH ADAMS MI 1.00 IN HAIL
08/01/03 HILLSDALE
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0345 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM 3 S ANGOLA IN 0.75 IN HAIL
08/01/03 STEUBEN
0336 PM 4 SW COLDWATER MI 0.75 IN HAIL
08/01/03 BRANCH
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0349 PM EST FRI AUG 01 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM 4 N NORTH ADAMS MI 1.75 IN HAIL
08/01/03 HILLSDALE NICKEL TO GOLFBALL SIZED
HAIL REPORTED.
ALThe Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines down.
Trees and limbs down.
Barn roof blown off.
Trees down.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333505, 5333506, 5333507, 5333508, 5333509, 5333510, 5377976.